MAUDE Adverse Event Report: DEPUY SPINE INC EXP ANT MONO, SCRWDRVR SHFT; SCREWDRIVERS

DEPUY SPINE INC EXP ANT MONO, SCRWDRVR SHFT; SCREWDRIVERS
Model Number 287720100
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation flow: damage: visual inspection: the exp ant.Mono, screwdriver shaft (p/n:287720100, lot # g0704) was returned and received at us cq.Upon visual inspection, threads were observed to be broken.There were scratches and slight discoloration on the device but has no impact on the functionality of the device.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: the manufactured date of the device is unknown, reflecting the current drawing revision was reviewed.Complaint confirmed? the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the exp ant.Mono, screwdriver shaft (p/n:287720100, lot # g0704).There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the threads.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 287720100, lot number: g0704.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the exp ant mono scrwdrvr shft had damaged threads.There was no patient involvement.This complaint involves one (1) device.This is 1 of 1 for report (b)(4).

Brand Name
EXP ANT MONO, SCRWDRVR SHFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9806817
Report Number1526439-2020-00669
Device Sequence Number14203878
Product Code HXX
UDI-Device Identifier10705034219424
UDI-Public(01)10705034219424
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287720100
Device Catalogue Number287720100
Device Lot NumberG0704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/09/2020
Patient Sequence Number1